Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Jackson, MS

January 12, 2013Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 12, 2013, 8:53 AM CST for Carroll County, Leflore County, Mississippi. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2013, 8:53 AM CST (14:53 UTC)
Expired
Jan 12, 2013, 10:45 AM CST
In force
112 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 143 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 8:58 AM CSTFLASH FLOOD5 Ese Greenwood, MSRECEIVED REPORTS OF WATER ON COUNTY ROAD 165 NEAR HIGHWAY 82 AND IS GETTING CLOSE TO SOME HOMES IN THE AREA.
Jan 12, 10:00 AM CSTFLASH FLOODGreenwood, MSSEVERAL STREETS AND ROADS AROUND TOWN HAVE BEEN FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WGUS54 KJAN 121453
FFWJAN
MSC015-083-121645-
/O.NEW.KJAN.FF.W.0014.130112T1453Z-130112T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
853 AM CST SAT JAN 12 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...

* UNTIL 1045 AM CST

* AT 851 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  HEAVY SHOWERS PRODUCING VERY HEAVY RAIN NEAR GREENWOOD. THE        
  HEAVY SHOWERS WERE MOVING NORTHEAST AT 35 MPH. ESTIMATED RADAR     
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE        
  OCCURRED IN THE PAST TWO HOURS OVER ALREADY SATURATED GROUND.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TEOC...JEFFERSON...AVALON...MINTER CITY...SUNNYSIDE AND MONEY

MDERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE 
NEXT TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3379 9017 3376 9019 3374 9030 3370 9030
      3374 9023 3373 9014 3368 9013 3367 8985
      3333 9016 3337 9032 3336 9030 3332 9029
      3329 9036 3324 9037 3324 9042 3327 9046
      3359 9045 3382 9033

$$

JA
1 follow-up statement
073 
WGUS74 KJAN 121622
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST SAT JAN 12 2013

MSC015-083-121645-
/O.CON.KJAN.FF.W.0014.000000T0000Z-130112T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEFLORE MS-CARROLL MS-
1022 AM CST SAT JAN 12 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHWESTERN CARROLL AND LEFLORE COUNTIES...

AT 1017 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT HEAVY RAIN SHOWERS PRODUCING RAIN NEAR ITTA BENA. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON...TEOC...AVALON...MINTER CITY...SUNNYSIDE AND MONEY

MODERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR 
THE NEXT ONE HALF HOUR. WITH AN ADDITIONAL ONE HALF INCH TO ONE INCH 
POSSIBLE. LOW LYING AREAS CONTINUE TO REMAIN INUNDATED FROM THIS 
PAST WEEKS WORTH OF RAINFALL AND IT WILL NOT TAKE MUCH ADDITIONAL 
RAIN TO CAUSE ISSUES. THIS AREA IS CURRENTLY UNDER A FLASH FLOOD 
WATCH THROUGH 6PM SUNDAY AS MORE HEAVY RAIN IS EXPECTED OVERNIGHT. 

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3379 9017 3376 9019 3374 9030 3370 9030
      3374 9023 3373 9014 3368 9013 3367 8985
      3333 9016 3337 9032 3336 9030 3332 9029
      3329 9036 3324 9037 3324 9042 3327 9046
      3359 9045 3382 9033

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 4:38 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 12, 4:38 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CST SAT JAN 12 2013

...LOCALLY HEAVY RAINFALL TO RETURN THIS WEEKEND WITH A FEW SEVERE
STORMS POSSIBLE...

.DISCUSSION...
SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE RISK OF LOCALLY HEAVY RAINS FOR
FLASH FLOOD...FLOODING POTENTIAL OF SOME RIVERS AND A FEW SEVERE
STORMS WITH THE NEXT SYSTEM TO AFFECT THE REGION. THIS FOLLOWED BY
POPS AND TEMPS.

LATEST SATELLITE IMAGERY CONTINUED TO SHOW THE PACIFIC MOISTURE TROPICAL
EXPRESS CONTINUING TO AFFECT OUR WEATHER PATTERN...COMING ACROSS MEXICO
THEN INTO THE REGION. IT WAS PROVIDING ABOVE NORMAL PRECIPITABLE
WATER VALUES. LATEST TPW SHOWED VALUES OF AROUND 1.5 TO  1.7 INCHES.
OVER THE REGION SOUTHWEST FLOW ALOFT COMING OUT OF A LARGE UPPER
TROUGH OVER THE SOUTHWEST CONUS WAS PROVIDING STRONG WARM AIR
ADVECTION ACROSS THE REGION WITH ABOVE NORMAL TEMPS. TEMPS PRIOR TO
DAWN WAS FROM THE 60S TO THE LOWER 70S...WHICH WAS AROUND 30 DEGREES
ABOVE NORMAL. AREA RADARS WERE PICKING UP SOME WARM ADVECTION
SHOWERS TRACKING NORTHEAST ACROSS THE REGION. THERE MAY BE A FEW
RUMBLES OF THUNDER PRIOR TO DAWN WITH THE WARM CAP IN PLACE.

FOR TODAY WE WILL START WITH SOME PATCHY FOG POSSIBLE ACROSS THE
EASTERN 2/3RDS FOR EARLY THIS MORNING. THINK THAT ANY CHANCES OF
CONVECTION WILL BE RESTRICTED TO THE DELTA REGION FOR THIS MORNING.
MODELS DO GIVE THE REGION A WINDOW OF SOME SEVERE WEATHER
OPPORTUNITY FOR LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS
ACROSS THE DELTA REGION. A LOBE OF ENERGY WITH GOOD ASCENT AND WIND
SHEAR WILL BE ASSOCIATED WITH A SURFACE WAVE MOVING TOWARD
THE ARKLATEX REGION FROM THE BASE OF THE UPPER TROUGH OVER THE
SOUTHWEST CONUS. MLCAPES WILL BE AROUND 1000 IN THE DELTA REGION.
WITH PLENTY OF LIFT WITH THIS LOBE OF ENERGY THERE COULD BE A WINDOW
OF TIME FOR A FEW SEVERE STORMS IN THE DELTA REGION FROM LATE
MORNING UNTIL EARLY AFTERNOON...BEFORE THERMAL WARM AIR CAPPING
SHUTS DOWN SEVERE POTENTIAL. THE LOCAL AND NATIONAL WRF DO NOT SHOW
MUCH FOR THE MID DAY PERIOD...BUT CAN NOT IGNORE THE WINDOW OF TIME
THAT THIS COULD OCCUR...ESP WITH 60S DEWPOINTS IN PLACE. IF ANY
SUPERCELLS IN THIS TIME FRAME ARE REALIZED THEN ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE.

FOR TONIGHT THROUGH SUNDAY NIGHT...THE BETTER CHANCE OF A FEW STRONG
TO SEVERE STORMS FOR TONIGHT INTO EARLY SUNDAY. THIS WILL BE AHEAD
OF A STRONG COLD FRONT. THERE WILL ALSO BE THE RISK OF SOME HEAVY
RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ON SATURATED SOILS. SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
WESTERN AREAS FROM 00Z SUNDAY UNTIL 00Z MONDAY. SOME OF THIS
ACTIVITY COULD STILL BE STRONG TO SEVERE IN WESTERN ZONES THROUGH
EARLY SUNDAY. LOOKING AT THE LOCAL AND NATIONAL WRF MODELS IT SEEMS
TO BRING IN THE STRONGER CONVECTION FOR AFTER MIDNIGHT TONIGHT INTO
EARLY SUNDAY. TORNADOES WILL STILL REMAIN AT LEAST A SLIGHT
POSSIBILITY IN THESE AREAS TONIGHT INTO EARLY SUNDAY...BUT THE
LARGER RISK WILL BE THE HEAVY RAINS ON SATURATED GROUNDS. WILL
CONTINUE TO MENTION THE RISK OF SEVERE WEATHER AND HEAVY RAINFALL IN
THE HWO. THE STRONG COLD FRONT WILL PUSH SOUTHEAST OF THE REGION BY
SUNDAY EVENING. THIS WILL PUSH OUR SEVERE RISK OUT OF THE REGION
WITH THE FRONTAL PASSAGE. THE RISK OF LOCALLY HEAVY RAINFALL WILL
DIMINISH FROM THE NORTHWEST FOR SUNDAY EVENING. THE FLASH FLOOD
WATCH MAY HAVE TO BE EXTENDED FARTHER EAST ACROSS THE REGION
DEPENDING HOW THE AXIS OF HEAVY RAINS DEVELOPS.

AS FAR AS POPS AND TEMPS ARE CONCERN WENT CLOSE TO A BLEND OF MAV
AND GMOS GUIDANCE./17/

LONG TERM...(MONDAY THROUGH FRIDAY)DEEP MOISTURE AND STRONG
ISENTROPIC LIFT ARE EXPECTED OVER CNTRL/SRN ZONES MONDAY MORNING.
LIFT AND ELEVATED MOISTURE WILL EXPAND NWD ACROSS THE FORECAST AREA
DURING THE DAY AND CONTINUE MONDAY NIGHT. MODELS ARE IN SLIGHT
DISAGREEMENT ON THE NWD EXTENT OF THE BEST RAIN CHANCES BUT DO AGREE
PER FORECAST SOUNDINGS AND WET BULB PROFILES THAT A WINTER MIX WILL
BE POSSIBLE MONDAY. AN ELEVATED WARM NOSE IS FORECAST TO REMAIN
AROUND THE 700-800 MB LAYER IN THE REGION OF BETTER MOISTURE BUT
HEALTHY COLD ADVECTION BELOW THIS MAY ALLOW REFREEZING TO OCCUR. THE
NAM IS THE MEDIAN SOLUTION BETWEEN THE COLDER AND WETTER EURO AND
WARMER DRIER GFS...INDICATING SURFACE WET BULB FORECASTS AROUND OR
BELOW ZERO FROM RICHLAND PARISH TO GRENADA FOR MONDAY AFTERNOON INTO
MONDAY NIGHT. THE WINTER WEATHER TYPES IN THIS AREA WILL DEPEND ON
THE DEPTH OF THE REFREEZING LAYER...WHICH APPEARS TO DEEPEN AS YOU
GO FARTHER NORTH. THIS SUGGESTS SLEET OVER THE FARTHEST NWRN ZONES
WHERE DEEPER COLD AIR WILL ALLOW REFREEZING WELL ABOVE THE SURFACE
WITH A BAND SLIGHTLY FARTHER TO THE S WHERE THE FREEZING LAYER WILL
BE SHALLOWER AND CLOSE ENOUGH TO THE SURFACE FOR A BETTER POTENTIAL
FOR FREEZING RAIN. AT THIS TIME THE MEDIAN NAM SOLUTION WILL BE
FOLLOWED FOR WET BULB CONDITIONS FOR MONDAY/MONDAY NIGHT...KEEPING
TEMPERATURES WARM ENOUGH FOR PRECIP TO BE ALL LIQUID S OF A LINE
FROM RICHLAND PARISH TO GRENADA.

LIFT AND MOISTURE BEGIN TO DECREASE TUESDAY AND THE AIR MASS WILL
DRY ACROSS THE FORECAST AREA TUESDAY NIGHT. THE GFS 925 MB WET BULB
FORECAST IS SUGGESTING THAT LIGHT PCPN THAT WILL BE POSSIBLE TUESDAY
INTO TUESDAY EVENING WILL FALL THROUGH A DRY LOWER LAYER THAT COULD
POSSIBLY PRODUCE A RAIN/SLEET MIX AS FAR S AS JACKSON. HOWEVER THE
EURO REMAINS WARMER AND THE FORECAST WILL BE LEFT ALL LIQUID FOR NOW
AND WILL BE MONITORED IN LATER PACKAGES.

MODEL DIFFERENCES INCREASE SIGNIFICANTLY FOR MID WEEK...THE GFS
KEEPING LOWER AMPLITUDE TROUGHING ACROSS THE SRN U.S. WHILE THE EURO
DEVELOPS A DEEP CLOSED LOW THAT PIVOTS ACROSS THE ARKLAMISS DURING
THE THURS/FRI TIME FRAME. HAVE KEPT LOW END CHANCE POPS FOR WED PER
MEX MOS IN DEFERENCE TO POSSIBLE MOISTURE AND WAVE ACTIVITY IN SWLY
FLOW. WITH CONFIDENCE LOW WILL STICK WITH THE DRIER GFS IN THE
FARTHER PERIODS FOR NOW.

POPS WERE RAISED FOR MONDAY OVER MEX MOS NUMBERS DUE TO DEEP
MOISTURE AND LIFT FORECAST. WETTER MEX MOS POPS WERE KEPT FOR MONDAY
NIGHT AND TUESDAY. CUT MEX MOS HIGH TEMPS FOR MONDAY THROUGH WED TO
LEAN CLOSER TO THE COOLER EURO...ESPECIALLY MONDAY FOR NWRN ZONES
DUE TO POSSIBLE EVAPORATIVE COOLING. ALSO LOWERED LOW TEMPS FOR
MONDAY NIGHT./03/

&&

.AVIATION...MVFR/IFR CONDITIONS WILL CONTINUE OVER ALL TAF
SITES AS MOISTURE RETURNS IN ABUNDANCE. NUMEROUS SHRA/SCATTERED TSRA
ARE EXPECTED TO INCREASE  THE NW HALF OF THE CWFA. SHRA SHOULD
SLOWLY DIMINISH IN THE SERN MS PORTIONS. AREAS OF IFR FOG WILL ALSO
EXPAND TO MANY LOCATIONS...MAINLY E OF THE MS RIVER BEFORE
DISSIPATING 14-16Z THIS MORNING. AS THE AIR MASS CONTINUES TO WARM
ON SATURDAY...EXPECT BROKEN MVFR CLOUDS TO BE DOMINANT FOR A FEW
HOURS 17-23Z...THEN DETERIORATING WITH LOW CEILINGS AND VISIBILITIES
IN HEAVY RAINFALL TONIGHT INTO SUNDAY./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  64  64  38 /  49  71  94  67
MERIDIAN      78  64  71  42 /  33  47  85  81
VICKSBURG     80  60  60  37 /  62  87  93  55
HATTIESBURG   79  64  76  46 /  22  36  75  66
NATCHEZ       79  62  62  37 /  50  77  93  59
GREENVILLE    79  51  51  32 /  79  92  84  38
GREENWOOD     79  57  57  35 /  71  91  92  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     MSZ018-019-025>027-034>036-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     ARZ074-075.

17/03
Hazardous weather outlook, Jan 12, 5:35 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CST SAT JAN 12 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
131145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
1013 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AGAIN AS A
COLD FRONT APPROACHES THE REGION LATE TONIGHT THROUGH SUNDAY
MORNING. PERIODS OF HEAVY RAINFALL WILL DEVELOP THAT WILL CONTINUE
TONIGHT AND SUNDAY. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 3 INCHES
CAN BE EXPECTED THROUGH SUNDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND SUNDAY. STANDING
WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED
EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED
SOIL CONDITIONS ACROSS THE AREA.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
THIS EVENING THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50
TO 60 MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR FLOODING WILL CONTINUE SUNDAY AS PERIODS OF HEAVY
RAIN CONTINUE. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 6
PM SUNDAY EVENING. SOAKED SOILS FROM HEAVY RAINFALL EARLIER THIS
WEEK WILL RESULT IN AN INCREASED CHANCE OF FLOODING PROBLEMS.

THERE WILL BE A POTENTIAL FOR RAIN TO CHANGE TO FREEZING RAIN OR
SLEET ACROSS PARTS OF THE DELTA REGION MONDAY INTO MONDAY NIGHT.
UNCERTAINTY EXISTS ON THE DEGREE OF COOLING THAT WILL DEVELOP BEHIND
THE COLD FRONT WHILE PRECIPITATION PERSISTS OVER THE AREA. STAY
TUNED TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION ON THIS
DEVELOPING SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT THROUGH MONDAY NIGHT.

LAZ016-023>026-MSZ047-053-059>061-131145-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
535 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AGAIN AS A
COLD FRONT APPROACHES THE REGION. PERIODS OF HEAVY RAINFALL
WILL DEVELOP THAT WILL CONTINUE TONIGHT AND SUNDAY. ADDITIONAL
RAINFALL AMOUNTS FROM 1 TO 3 INCHES CAN BE EXPECTED THROUGH SUNDAY
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR TONIGHT AND SUNDAY. STANDING WATER PERSISTS IN SOME AREAS
FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING
PROBLEMS WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE
AREA.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
THIS EVENING THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50
TO 60 MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR FLOODING WILL CONTINUE SUNDAY AS PERIODS OF HEAVY
RAIN CONTINUE. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 6
PM SUNDAY EVENING. SOAKED SOILS FROM HEAVY RAINFALL EARLIER THIS
WEEK WILL MEAN AN INCREASED CHANCE OF FLOODING PROBLEMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT THROUGH SUNDAY.

MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-131145-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
535 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS WILL BE POSSIBLE SUNDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THESE STORMS WILL HAVE THE POTENTIAL FOR 50 MPH
WIND GUSTS ALONG WITH PERIODS OF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03/ALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:31 AM CSTFlash Flood WatchJANAdams, Bolivar, Carroll, Claiborne, Franklin, Grenada and 10 more36 hr
Jan 12, 10:00 AM CSTRiver Flood WarningJANAttala, Holmes12 days
Jan 12, 10:00 AM CSTRiver Flood WarningJANMadison, Yazoo15 days
Jan 12, 10:08 AM CSTRiver Flood WarningJANCarroll, Leflore3 days
Jan 12, 10:16 AM CSTRiver Flood WarningJANYazoo10 days
Jan 12, 10:32 AM CSTRiver Flood WarningJANClay7 days
Jan 12, 10:46 AM CSTAreal Flood WarningJANCarroll, Leflore4 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.